Alert archive / Washington / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 4, NWS Portland, OR
NWS Portland, OR issued this severe thunderstorm warning at Jun 18, 2004, 4:30 PM PDT for Cowlitz County, Washington. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2004, 4:30 PM PDT (23:30 UTC)
- Expired
- Jun 18, 2004, 5:15 PM PDT
- In force
- 45 min
- Issued by
- NWS Portland, OR
- Area
- Counties, with a storm outline in the text
County Cowlitz County, WA
The radar
The Portland,OR radar (KRTX), 58 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:00 PM PDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 18, 3:00 PM PDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PORTLAND OR 300 PM PDT FRI JUN 18 2004 .SYNOPSIS...AN ELONGATED UPPER OVER WASHINGTON WITH MORE MOIST UNSTABLE AIR FAR NORTH MOUNTAINS. THERMAL LOW NEAR SOUTH WASHINGTON COAST WITH TROUGH INTO SOUTH CENTRAL OREGON. THERMAL TROUGH AXIS EXTENDS FROM NORTHERN WASHINGTON COAST TO EASTERN OREGON BY SATURDAY MORNING WITH SOLID MARINE AIR MASS ALONG COAST. ELONGATED UPPER TROUGH REMAINS OVER WASHINGTON SATURDAY WITH MAIN CENTER OVER SOUTHEAST WASHINGTON. UNSTABLE AIR ON BACKSIDE OF LOW APPROACHES FAR NORTH AREAS WITH MORE WESTERLY FLOW OVER MOST OF OREGON. MARINE AIR MASS REMAINS SOLID ALONG COAST BUT SHALLOW. TROUGH SHEARS OUT OVER IDAHO SUNDAY AS UPPER HIGH BUILDS IN FROM THE NORTHWEST. MARINE AIR ALONG THE COAST THINS SOME DURING THE DAY. UPPER RIDGE CONTROLS WEATHER THROUGH TUESDAY. PACIFIC TROUGH APPROACHES ON WEDNESDAY GRADUALLY TURNING FLOW MORE SOUTHERLY. THIS INCREASES INSTABILITY THREAT FOR LAST PART OF NEXT WEEK. .DISCUSSION .SHORT TERM...ELONGATED TROUGH OVER WASHINGTON LOOKS WELL FORECASTED. ETA/GFS FAIRLY CLOSE WITH MAIN CENTER OVER SE WA. STRONGEST INSTABILITY NEAR AND TO S AND E OF CENTER HOWEVER SHORT WAVE ENERGY ROTATING AROUND BACKSIDE OF LOW DEVELOPING CU OVER CASCADES. AS SHORT WAVE MOVES DOWN BACKSIDE EXPECT ISOLD TSTMS WA CASCADES TO NRN PACIFIC COUNTY WASHINGTON WHERE AMS MOST UNSTABLE WHILE ORE CASCADES SHOULD STAY DRY WITH MORE W FLOW. ANY TSTMS S WA CASCADES WILL CONTINUE WELL INTO THE NIGHT BEFORE AMS STABILIZES LATE. ETA STILL LIGHT ON MARINE AMS AS SATELLITE SHOWS LARGE MARINE CLOUD DECK FROM KAST S. WILL BRING THESE CLOUDS N THIS EVE THROUGH S WA COAST. AMS SHALLOW WITH SW PUSH SO ANY INLAND PENETRATION SAT MORNING SRN GAPS AND ALONG COL RIVER KSPB WWD. FOR SAT PATTERN REPEATS. MAIN LOW MOVES TO IDA PANHANDLE WITH NEXT SHORT WAVE MOVING IN LATE IN THE DAY ACROSS NW ORE. MOST UNSTABLE AIR TO N OF E-W TROUGH AXIS WITH MORE W FLOW OVER MOST OF ORE. WILL GO WITH TSTMS THREAT FROM FAR N COAST RANGE THROUGH SRN WA INTO N ORE CASCADES N OF MT JEFFERSON. TROUGH SHEARS OUT LATE SAT NIGHT AND SUN. MARINE AMS DEEPENS WITH SLIGHTLY STRONGER ONSHORE FLOW AND TROUGH MOVING INLAND. THIS WILL ALLOW MORE INLAND PUSH SUN MORNING. AGAIN ETA LOOKS LIGHT WITH THIS. AMS SHALLOW ENOUGH SO INLAND AREAS CLEAR SUN AFTERNOON BUT COAST STILL FAIRLY SOLID CLOUDS. WITH SHEARING TROUGH INSTABILITY WEAKER SUN THEN SAT. MARINE AMS INLAND STABILIZES LOW LEVELS W OF CASCADES AND WITH UPPER HIGH WARMING FROM THE NW AMS ALOFT MORE STABLE. ON MON UPPER RIDGE STRONGER OVER AREA. MARINE AMS FLATTENS AND RETURNS TO ALONG COAST. THIS SHOULD BREAK MON AFTERNOON WITH WEAK ONSHORE FLOW. WARMER AMS ALOFT ALLOWS TEMPS ALL AREAS TO WARM. .LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS... EXTENDED MODELS SIMILAR IN MOVING UPPER RIDGE EAST AND PAC TROUGH APPROACHING BY MIDWEEK. TIMING AND IF FLOW TURNS SOUTHERLY THE DIFFERENCE BETWEEN MODELS. CANADIAN TOO FAST IN APPROACHING TROUGH FOR TUE. WILL GO WITH GFS/EURO SHOWING TROUGH APPROACHING WED. EURO MORE SW WITH FLOW WHILE GFS SLOWER AND TURNS FLOW SOUTHERLY. WILL NOT PUT TSTMS WED THROUGH FRI THOUGH IF GFS CORRECT INCREASING TSTMS THREAT POSSIBLE FOR AREA. STILL WARM WED WITH GRADUAL COOL DOWN END OF WEEK AS MARINE AMS DEEPENS AGAIN. KOSOVITZ && .PRELIMINARY POINT POPS AST 111011 PDX 011000 SLE 000000 EUG 000000 && .PQR WATCHES/WARNINGS/ADVISORIES... .OR/WA...NONE. &&
Hazardous weather outlook, Jun 18, 3:51 AM PDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 351 AM PDT FRI JUN 18 2004 ORZ001>013-WAZ019>023-039-040-191300- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL OREGON COAST- CENTRAL WILLAMETTE VALLEY-COAST RANGE OF NORTHWEST OREGON- GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA-LOWER COLUMBIA- LOWER COLUMBIA AND I - 5 CORRIDOR IN COWLITZ COUNTY- NORTH OREGON COAST-NORTHERN OREGON CASCADE FOOTHILLS- NORTHERN OREGON CASCADES-SOUTH WILLAMETTE VALLEY- SOUTH WASHINGTON CASCADE FOOTHILLS-SOUTH WASHINGTON CASCADES- SOUTH WASHINGTON COAST-WESTERN COLUMBIA RIVER GORGE-WILLAPA HILLS- 351 AM PDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST WASHINGTON AND NORTHWEST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.
Nearby
Severe Thunderstorm Warnings in Washington, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.